Tornadoes · United States · Oklahoma · 2015
EF0 tornado, Terral to Grady, Oklahoma, May 19, 2015
From Terral to Grady, this EF0 tornado ran 2.0 miles across Jefferson County on May 19, 2015, touching down at 6:40 PM CDT and reaching 200 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 19, 2015
- Touchdown
- 6:40 PM CDT (23:40 UTC)
- Lifted
- 6:44 PM CDT (23:44 UTC)
- On the ground
- 4 minutes
- Path length
- 2.0 miles (3.2 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- County
- Jefferson County
- Touchdown point
- 33.976, -97.821
- Lift-off point
- 33.981, -97.783
- Record number
- 1505191740-01
What the Weather Service recorded
Severe storms developed near a stalled boundary across Oklahoma and the panhandles and moved eastward through the afternoon and evening of the 19th, causing widespread heavy rainfall and additional flooding. One fatality occurred near Cole in McClain county, as a vehicle was swept into floodwaters.
Multiple storm chasers reported a tornado estimated to be 4 miles north-northwest of Terral. No damage was reported.
Spotters and chasers reported a tornado east of US-81 approximately 4 miles south-southeast of Ryan. No damage was reported.
Storm spotters and chasers reported a tornado estimated to have moved from about 4 miles west of Oscar to 2 miles west-northwest of Oscar. No damage was reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
19 minutes of warning. NWS OUN issued a tornado warning for this county at 23:21 UTC, 19 minutes before the tornado touched down, in force until 23:45 UTC.
The county was under a tornado watch, issued at 18:33 UTC and running to 01:58 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 12:00 UTC | 12:00 UTC | Flood Watch | OUN |
| 18:33 UTC | 01:58 UTC | Tornado Watch | OUN |
| 21:40 UTC | 01:45 UTC | Flash Flood Warning | OUN |
| 22:10 UTC | 23:00 UTC | Severe Thunderstorm Warning | OUN |
| 22:13 UTC | 22:41 UTC | Tornado Warning | OUN |
| 22:42 UTC | 01:45 UTC | Flood Advisory | OUN |
| 22:52 UTC | 23:30 UTC | Severe Thunderstorm Warning | OUN |
| 23:09 UTC | 02:15 UTC | Flash Flood Warning | OUN |
| 23:15 UTC | 02:15 UTC | Flash Flood Warning | OUN |
| 23:21 UTC | 23:45 UTC | Tornado Warning | OUN |
| 23:40 UTC | 00:30 UTC | Tornado Warning | OUN |
| 00:20 UTC | 01:00 UTC | Tornado Warning | OUN |
| 01:17 UTC | 02:00 UTC | Severe Thunderstorm Warning | OUN |
| 01:19 UTC | 02:00 UTC | Severe Thunderstorm Warning | OUN |
| 01:46 UTC | 02:30 UTC | Tornado Warning | OUN |
| 02:00 UTC | 07:00 UTC | Tornado Watch | OUN |
| 02:02 UTC | 02:45 UTC | Severe Thunderstorm Warning | OUN |
| 02:09 UTC | 08:00 UTC | Flash Flood Warning | OUN |
| 02:17 UTC | 08:15 UTC | Flash Flood Warning | OUN |
| 02:42 UTC | 03:30 UTC | Severe Thunderstorm Warning | OUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at May 19, 4:44 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 19, 4:44 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT TUE MAY 19 2015
.DISCUSSION...
EXISTING CONVECTION WILL LIKELY CONTINUE THROUGH THE
EVENING...THEN MERGE INTO A SINGLE CONVECTIVE SYSTEM TOWARD
MIDNIGHT AS A COLD FRONT MOVES INTO OKLAHOMA. THE FRONT WILL
ADVANCE SOUTHEAST OVERNIGHT...TAKING THE STORMS WITH
IT...TEMPORARILY.
IN ADDITION TO THE SEVERE WEATHER POTENTIAL...HEAVY RAIN HAS
CAUSED...AND WILL CONTINUE TO CAUSE...AREAS OF FLOODING. VERY
HEAVY RAINFALL RATES WILL CONTINUE TO CAUSE FLOODING OF STREETS
AND HIGHWAYS IN URBANIZED AREAS UNTIL EARLY TOMORROW MORNING. WE
HAVE EXPANDED OUR FLOOD WATCH TO INCLUDE ALL OF OUR SOUTH-CENTRAL
AND SOUTHEAST OKLAHOMA COUNTIES.
RAIN/THUNDERSTORM CHANCES WILL CONTINUE...ALTHOUGH MAINLY OVER OUR
SOUTHERN COUNTIES...THROUGH THURSDAY...AS THE FRONT AND LOW-LEVEL
MOISTURE REMAIN IN/NEAR OUR FORECAST AREA.
ANOTHER UPPER-LEVEL WAVE WILL APPROACH FRIDAY AND THIS WEEKEND.
UNLIKE THE LAST TWO WEEKENDS...THIS SYSTEM DOES NOT HAVE THE
CLASSIC SEVERE-WEATHER LOOK TO IT. IT LOOKS LESS ORGANIZED.
NEVERTHELESS...IF WE DO NOT HAVE WIDESPREAD RAIN ON FRIDAY AND
SATURDAY...SEVERE WEATHER WILL BE A DEFINITE POSSIBILITY.
DRIER AIR IS FORECAST TO ARRIVE EARLY NEXT WEEK...ALONG WITH
SHORTWAVE RIDGING ALOFT. THIS MAY BRING US A FEW DAYS OF DRY
WEATHER...BUT THAT IS CERTAINLY NOT GUARANTEED.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 62 68 53 66 / 90 40 20 10
HOBART OK 61 67 52 66 / 80 20 20 20
WICHITA FALLS TX 66 76 57 69 / 70 40 50 30
GAGE OK 52 62 47 64 / 60 10 10 10
PONCA CITY OK 58 66 50 66 / 90 30 10 10
DURANT OK 68 80 59 71 / 70 50 50 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OKZ008-013-019-020-025-
026-028>030-040.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OKZ007-012-016>018-
022>024-027-034>039-044-045.
FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ005-006-009>011-
014-015-021-033.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OKZ031-032-041>043-
046>048-050>052.
TX...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR TXZ085-086-089-090.
FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ083-084-087-088.
&&
17/23Hazardous weather outlook, May 19, 3:53 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 353 PM CDT TUE MAY 19 2015 OKZ004>048-050>052-TXZ083>090-202100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 353 PM CDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE SOUTHERN HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS FOR REST OF THIS AFTERNOON AND EVENING. LOCATION... THE SLIGHT RISK AREA IS GENERALLY SOUTH OF INTERSTATE 40. WICHITA FALLS...LAWTON...ALTUS...ARDMORE...ADA....DURANT... VERNON AND SEYMOUR TEXAS ARE IN THE SLIGHT RISK AREA. TIMING... BEFORE 10 PM THIS EVENING IN THE SLIGHT RISK AREA. MAIN IMPACTS... FLOODING RAINFALL... HAIL UP TO THE SIZE OF GOLFBALLS... DAMAGING WIND GUSTS 60 TO 70 MPH... A FEW TORNADOES... DISCUSSION... THE SETUP FOR SEVERE STORMS REMAINS UNCERTAIN THROUGH TONIGHT. SOME SEVERE STORMS WILL LIKELY AFFECT THE SLIGHT RISK AREA THROUGH THIS EVENING. ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. MOST STORMS WILL BE BELOW SEVERE LIMITS. A FEW SUPERCELLS WILL OCCUR OVER WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA NEAR AND SOUTH OF A WARM FRONT THROUGH THIS EVENING DUE TO STRONG SHEAR AND SOME INSTABILITY. THESE SUPERCELLS ARE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...AS WELL AS TORNADOES DUE TO INCREASING LOW LEVEL SHEAR. CLUSTERS OR LINES OF STORMS MAY FORM BY THIS EVENING ACROSS THE SLIGHT RISK AREA WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. ALTHOUGH STORMS MAY CONTINUE BEYOND 10 PM THIS EVENING...THE SEVERE POTENTIAL IS EXPECTED TO DECREASE...THOUGH SOME STRONG STORMS WITH SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL MAY CONTINUE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE SLIGHT RISK SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT. .FLOODING... FLASH FLOODING WILL OCCUR DUE TO ROUNDS OF HEAVY RAINFALL. A FEW INCHES OF RAINFALL MAY OCCUR TONIGHT. SOME RIVERS AND STREAMS WILL REMAIN IN FLOOD...ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS THROUGH TONIGHT. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... A COLD FRONT WILL PUSH ACROSS OKLAHOMA AND NORTH TEXAS ON WEDNESDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE NEAR THE FRONT ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. STORM CHANCES CONTINUE THURSDAY THROUGH EARLY NEXT WEEK...WITH THE HIGHEST CHANCES FRIDAY THROUGH SUNDAY. SEVERE STORMS APPEAR POSSIBLE EACH DAY. .FLOODING... SOME RIVERS WILL REMAIN IN OR NEAR FLOOD INTO NEXT WEEKEND. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ADDITIONAL RAINS THROUGH THE WEEK AND WEEKEND WILL EXACERBATE THE FLOODING PROBLEMS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Local storm report, May 19, 5:41 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 6 WSW DUNCAN 34.47N 98.05W
05/19/2015 E1.00 INCH STEPHENS OK AMATEUR RADIO
&&
JPIKELocal storm report, May 19, 5:51 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
551 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL EMPIRE CITY 34.42N 98.04W
05/19/2015 E1.75 INCH STEPHENS OK AMATEUR RADIO
0535 PM HAIL EMPIRE CITY 34.42N 98.04W
05/19/2015 E1.75 INCH STEPHENS OK AMATEUR RADIO
0535 PM HAIL EMPIRE CITY 34.42N 98.04W
05/19/2015 E1.75 INCH STEPHENS OK AMATEUR RADIO
&&
JPIKESpecial weather statement, May 19, 6:13 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 613 PM CDT TUE MAY 19 2015 OKZ024-025-027>029-200000- OKLAHOMA OK-CANADIAN OK-GRADY OK-MCCLAIN OK-CLEVELAND OK- 613 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OKLAHOMA... SOUTHEASTERN CANADIAN...NORTHEASTERN GRADY...NORTHWESTERN MCCLAIN AND NORTHERN CLEVELAND COUNTIES UNTIL 700 PM CDT... AT 610 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MIDDLEBERG... MOVING EAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...DEL CITY...NEWCASTLE...BLANCHARD...PURCELL...NOBLE...TUTTLE... SLAUGHTERVILLE...GOLDSBY...DIBBLE...VALLEY BROOK...WASHINGTON... COLE...AMBER...BRIDGE CREEK...MIDDLEBERG AND TINKER AIR FORCE BASE. LAT...LON 3505 9786 3518 9795 3549 9744 3504 9719 TIME...MOT...LOC 2310Z 248DEG 17KT 3515 9776 MAD
Special weather statement, May 19, 6:20 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 620 PM CDT TUE MAY 19 2015 TXZ088>090-192345- CLAY TX-ARCHER TX-BAYLOR TX- 620 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY...SOUTHEASTERN ARCHER AND SOUTHEASTERN BAYLOR COUNTIES UNTIL 645 PM CDT... AT 619 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF OLNEY...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... ARCHER CITY...SCOTLAND...WINDTHORST AND SOUTHWESTERN LAKE ARROWHEAD. LAT...LON 3340 9895 3375 9867 3369 9842 3340 9842 TIME...MOT...LOC 2319Z 228DEG 25KT 3345 9867 MAD
Local storm report, May 19, 6:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TORNADO 4 NNW TERRAL 33.95N 97.97W
05/19/2015 JEFFERSON OK STORM CHASER
&&
EMLocal storm report, May 19, 6:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM FLASH FLOOD RYAN 34.02N 97.95W
05/19/2015 JEFFERSON OK AMATEUR RADIO
US HWY 81 UNDER 18-24 INCHES OF WATER ON THE SOUTH SIDE
OF RYAN.
&&
JPIKEThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
11.7 hours before the tornado, 136 km from the path. May 19, 2015.
- Mixed-layer CAPE
- 1766 J/kg
- Mixed-layer CIN
- -13 J/kg
- Surface CAPE
- 2039 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.0 K/km
Fort Worth, TX (KFWD), 00:00Z
0.3 hours after it, 136 km from the path. May 20, 2015.
- Mixed-layer CAPE
- 1306 J/kg
- Mixed-layer CIN
- -38 J/kg
- Surface CAPE
- 3202 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 26.2
- 0-3 km lapse rate
- 6.2 K/km
The surface observations
Bowie (0F2), 42 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:55 UTC | 76 | 71.78 | 120° 9 kt | 18 | 1011.9 | |
| 22:15 UTC | 75.38 | 71.6 | 130° 13 kt | 24 | 1011.9 | |
| 22:35 UTC | 75.2 | 72 | 130° 11 kt | 19 | 1010.8 | |
| 22:55 UTC | 75.2 | 71.6 | 130° 13 kt | 20 | 1011.2 | |
| 23:15 UTC | 75 | 71.6 | 130° 7 kt | 16 | 1011.5 | |
| 23:35 UTC | 74.66 | 72 | 140° 8 kt | 15 | 1011.2 | VCTS |
| 23:55 UTC | 73.76 | 73.22 | 140° 11 kt | 18 | 1011.2 | TSRA |
| 00:15 UTC | 72.5 | 72.5 | 120° 7 kt | 1011.2 | TSRA | |
| 00:35 UTC | 72.32 | 72.32 | 130° 7 kt | 15 | 1011.5 | -TSRA |
| 00:55 UTC | 72.5 | 72.5 | 150° 9 kt | 15 | 1011.5 | -VCTSRA |
| 01:15 UTC | 72.32 | 72.32 | 160° 10 kt | 15 | 1012.2 | TSRA |
| 01:35 UTC | 72 | 72 | 150° 4 kt | 1013.2 | VCTSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Altus AFB radar (KFDR), 116 km away, was scanning. The volume nearest the touchdown began at 23:37 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:26 UTC | HAIL 1 | Corum | Stephens, OK | |
| 22:35 UTC | HAIL 1.75 | Empire City | Stephens, OK | |
| 22:37 UTC | HAIL 1 | 6 Wsw Duncan | Stephens, OK | |
| 23:03 UTC | HAIL 1 | 2 W Ryan | Jefferson, OK | PUBLIC REPORTED HAIL BETWEEN PENNY TO QUARTER SIZED. |
| 23:25 UTC | TORNADO | 2 Se Ryan | Jefferson, OK | |
| 23:37 UTC | FLASH FLOOD | Ryan | Jefferson, OK | US HWY 81 UNDER 18-24 INCHES OF WATER ON THE SOUTH SIDE OF RYAN. |
| 23:46 UTC | TORNADO | 3 Wnw Oscar | Jefferson, OK | |
| 23:50 UTC | TORNADO | 4 Nw Oscar | Jefferson, OK | |
| 01:44 UTC | HAIL 1 | 1 S Ringling | Jefferson, OK | |
| 01:46 UTC | FUNNEL CLOUD | 3 S Ringling | Jefferson, OK | POSSIBLE TORNADO |
| 01:50 UTC | FLASH FLOOD | 2 S Ringling | Jefferson, OK | PARTS OF HIGHWAY 89 UNDERWATER |
| 01:55 UTC | TORNADO | 5 Se Ringling | Carter, OK | |
| 01:56 UTC | TSTM WND DMG | 3 Nw Ryan | Jefferson, OK | DAMAGE TO POWER LINES |
| 02:35 UTC | TORNADO | 5 Sse Wilson | Carter, OK |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2015 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 19, 2015
35 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 19 | 12:25 PM CDT | EF0 | Lee, TX | 2.1 | 100 | 1 | $10,000 | |
| May 19 | 2:40 PM CDT | EF0 | McClain, OK | 0.1 | 20 | |||
| May 19 | 2:51 PM CDT | EF0 | McClain, OK | 0.1 | 20 | |||
| May 19 | 3:18 PM CDT | EF0 | Upton, TX | 0.1 | 50 | |||
| May 19 | 3:21 PM CDT | EF0 | Ellis, TX | 4.7 | 80 | $120,000 | ||
| May 19 | 3:22 PM CDT | EF0 | Cleveland, OK | 0.1 | 20 | |||
| May 19 | 3:25 PM CDT | EF0 | Upton, TX | 0.2 | 100 | |||
| May 19 | 3:25 PM CDT | EF0 | Pecos, TX | 0.8 | 150 | |||
| May 19 | 3:33 PM CDT | EF0 | Wichita, TX | 0.2 | 30 | |||
| May 19 | 3:54 PM CDT | EF0 | Tillman, OK | 1.0 | 400 | |||
| May 19 | 4:12 PM CDT | EF0 | Pecos, TX | 2.9 | 150 | |||
| May 19 | 4:19 PM CDT | EF0 | Pottawatomie, OK | 0.1 | 20 | |||
| May 19 | 4:27 PM CDT | EF0 | Pecos, TX | 1.6 | 100 | |||
| May 19 | 5:07 PM CDT | EF0 | Pecos, TX | 0.8 | 100 | |||
| May 19 | 5:08 PM CDT | EF0 | Pecos, TX | 0.5 | 50 | |||
| May 19 | 5:33 PM CDT | EF0 | Young, TX | 0.3 | 70 | |||
| May 19 | 5:35 PM CDT | EF0 | Young, TX | 0.2 | 65 | |||
| May 19 | 5:55 PM CDT | EF0 | Archer, TX | 0.2 | 30 | |||
| May 19 | 6:16 PM CDT | EF0 | Jefferson, OK | 1.0 | 400 | |||
| May 19 | 6:19 PM CDT | EF0 | Palo Pinto, TX | 0.5 | 75 | |||
| May 19 | 6:20 PM CDT | EF0 | Wichita, TX | 1.0 | 50 | |||
| May 19 | 6:20 PM CDT | EF0 | Jack, TX | 0.7 | 80 | |||
| May 19 | 6:21 PM CDT | EF0 | Clay, TX | 1.0 | 200 | |||
| May 19 | 6:23 PM CDT | EF0 | Jefferson, OK | 1.0 | 250 | |||
| May 19 | 6:45 PM CDT | EF0 | Clay, TX | 0.2 | 30 | |||
| May 19 | 7:23 PM CDT | EF0 | Palo Pinto, TX | 2.5 | 75 | |||
| May 19 | 7:29 PM CDT | EF1 | Palo Pinto, TX | 0.8 | 200 | $230,000 | ||
| May 19 | 8:55 PM CDT | EF0 | Carter, OK | 0.3 | 30 | |||
| May 19 | 9:18 PM CDT | EF0 | Jack, TX | 4.2 | 80 | $150,000 | ||
| May 19 | 9:35 PM CDT | EF0 | Carter, OK | 1.5 | 50 | |||
| May 19 | 9:39 PM CDT | EF0 | Wise, TX | 2.0 | 80 | $80,000 | ||
| May 19 | 9:41 PM CDT | EF1 | Wise, TX | 1.8 | 100 | $450,000 | ||
| May 19 | 9:54 PM CDT | EF1 | Wise, TX | 2.5 | 110 | $300,000 | ||
| May 19 | 10:36 PM CDT | EF1 | Wise, TX | 1.9 | 90 | $120,000 | ||
| May 19 | 11:04 PM CDT | EF0 | Jack, TX | 0.2 | 30 | $80,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.